Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 331, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 11, 2023, 6:04 PM CDT for Parker County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2023, 6:04 PM CDT (23:04 UTC)
- Expired
- Jun 11, 2023, 7:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 4:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:34 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 11, 5:34 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 534 PM CDT Sun Jun 11 2023 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /This Evening through Monday Night/ Satellite imagery shows increasing low level convergence across North Texas as the cumulus field has become a little more agitated across the region. This area of convergence is focused along a weak pre-frontal trough where temperatures have soared to near 100 degrees resulting in nearly 4000 J/kg of MUCAPE. An aircraft sounding from DAL over the last hour still indicated some mixed layer inhibition remaining, so this initial activity may struggle a bit before thunderstorms begin to develop. Coverage through the rest of the afternoon/evening will still be limited to around 30% with most areas not being directly impacted by storms. Those that do see storms will have the potential for large hail and damaging winds. The tornado threat is low through this evening. Storms should diminish in coverage with loss of heating this evening, although a few of the CAMs keep things going until around midnight or so, likely aided by stronger mid level flow and forcing for ascent. Nonetheless, coverage should be low overnight. The cold front to the north will sag south across the Red River tonight and increasing ascent atop the shallow airmass could lead to a few elevated showers/storms late tonight into early Monday morning mainly along the Red River and in our northeast. We'll keep PoPs around 40-50% for this potential. The front will continue to sag south toward the I-20 corridor Monday afternoon and will again be a focus for vigorous storm development late in the day. Mid level flow will increase to around 60 kt by afternoon with thunderstorms expected to develop and increase in coverage off to our west/northwest near the surface triple point. This activity will spread east into the evening hours and pose a severe threat, however, given the increasing wind fields and proximity to an east-west oriented surface boundary, there will be at least a low tornado threat on Monday. Outside of this, strong surface based instability will support a large hail/damaging wind threat into the late evening hours. Coverage of storms should be a little higher Monday afternoon/evening given stronger forcing for ascent and a better defined zone of low level convergence. We'll have PoPs at 30-50% through the late evening hours. Dunn && .LONG TERM... /Issued 230 PM CDT Sun Jun 11 2023/ /Monday Night Onward/ North and Central Texas will remain in the active zone of a mid level ridge currently centered over Mexico through at least mid week. This region (in this case) lies beneath the northeast periphery of the ridge, where weak disturbances aloft coincide with intense surface heating to generate multiple rounds of convection. Timing will be generally the same in each instance, in the late afternoon and evening hours, but the exact locations may vary each day. Showers and thunderstorms will likely be ongoing Monday evening, but should dissipate around midnight Monday night with the loss of surface instability. A weak surface front will continue to meander across the area on Tuesday as the next shortwave disturbance rotates around the ridge. The front will provide the surface focus for convective development by late Tuesday afternoon. The exact location of the front is uncertain and may depend on mesoscale processes from the previous evening. Ensemble data and thunderstorm probabilities place the position of the front and best storm chances along and near a line from Paris to Sulphur Springs to Waco. The highest POPs at this time will fall roughly along that axis, or primarily across the East Texas and eastern Central Texas counties. This could change some in the coming days as we fall into the range of higher resolution model guidance. It is extremely difficult to avoid sounding like a broken record, but a similar set-up can be expected on Wednesday as the surface front persists and the next shortwave rounds the ridge. Locations along and east of I-35 will see the best storm chances, but with low confidence in whether or not subsidence from the ridge will or will not be strong enough to suppress convection will warrant conservative POPs at this time. The main story will shift to intense heat due to increasing heights aloft, as the ridge expands northeast and begins to dominate most of Texas and the Southern Plains. This process will be somewhat gradual, taking place from late this week through early next week. Triple digit high temperatures should become common, initially across the western counties starting Thursday, and expanding across the rest of the region Friday through the end of the forecast period. Surface temperatures combined with the dewpoint forecast indicates that heat advisory criteria could be met for a good portion of the forecast area beginning Thursday or Friday. 30 && .AVIATION... /NEW/ /00Z TAFs/ Main concern through this evening and again on Monday afternoon/evening will be convective potential. We'll continue with VCTS this evening, although we'll nudge the timing back to 00Z and continue through about 4Z. Outflow winds with any TS could cause erratic wind shifts so we'll continue to monitor this potential. Otherwise, a cold front will sag south toward the I-20 corridor overnight with a north/northeast wind after midnight. In addition, MVFR cigs will likely develop near and just behind the frontal boundary Monday morning for a few hours. TS potential will increase again mainly for the D10 airspace Monday afternoon into the evening hours. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 91 74 95 72 / 30 20 30 20 20 Waco 72 98 73 97 74 / 20 5 20 20 20 Paris 69 82 67 87 68 / 30 50 60 40 40 Denton 69 89 69 93 68 / 20 20 30 20 20 McKinney 70 87 70 91 69 / 20 20 40 30 20 Dallas 74 92 73 96 73 / 30 20 30 30 20 Terrell 71 90 71 91 71 / 30 20 30 30 40 Corsicana 74 94 74 93 73 / 30 10 20 20 30 Temple 72 97 73 98 73 / 10 5 10 10 20 Mineral Wells 71 94 71 96 68 / 30 30 30 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 11, 11:59 AM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1159 AM CDT Sun Jun 11 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1159 AM CDT Sun Jun 11 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected across North and Central Texas today, mainly south of I-20 and north of Highway 84. Some storms may be severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms will be possible across parts of North and Central Texas Monday, Tuesday, and Wednesday afternoon. Hail and damaging winds will be the primary hazards. Heat advisory criteria will likely be reached later this week with heat index values near 105 to 110 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 59 min |
| Jun 10, 7:12 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 63 min |
| Jun 10, 7:34 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Hill, Limestone, McLennan, Navarro | 56 min |
| Jun 10, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 47 min |
| Jun 10, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Freestone, Leon, Limestone, Milam and 1 more | 56 min |
| Jun 10, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Milam, Robertson | 63 min |
| Jun 10, 9:30 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 45 min |
| Jun 11, 6:43 PM CDT | Special Weather Statement | FWD | Dallas | 32 min |
| Jun 11, 6:51 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Tarrant | 54 min |
| Jun 11, 6:57 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.